MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG EASYPUMP; PUMP, INFUSION, ELASTOMERIC

B. BRAUN MELSUNGEN AG EASYPUMP; PUMP, INFUSION, ELASTOMERIC
Catalog Number 4540018-02
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow-up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: according to the complainant, a patient returned to the office for pump removal on (b)(6) 2025, following use of a 270 milliliter (ml) easypump delivering 5 ml per hour (ml/hr).During removal, leakage of 5-fluorouracil (5-fu) was observed from the vent of the particulate and air-eliminating filter.Residue was noted around the vent area of the filter.The user facility reported that the volume of leaked fluid appeared minimal.No patient injury was reported as a result of this event.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).No samples were provided for evaluation.A review of the device history record (dhr) was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.All information concerning this reported incident has been included in our trend analysis of the product line.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow-up will be submitted.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) sample and two (2) photos were submitted to the manufacturer for evaluation.Through visual examination of the provided photos, white precipitation was observed along the tubing and at the filter of the sample.Through visual examination of the sample, white drug residue outside the filter was observed.However, it was observed that there were some abnormalities in the air vent.A black fiber and a faint brownish-red stain were observed inside the air vent.Since the sample received was emptied, some solution was filled in the pump.When unclamped, the solution flowed out from the filter air vent.The faint stain observed became obvious and it smeared as the water flowed continuously.As the solution continuously flushed out from the air vent, the brownish-red smear disappeared.After decontaminating the sample, the found black fiber was washed away.However, when observing the filter air vent in different lighting conditions, a spot at where the brownish-red smear was, can be observed on the air vent media grid.Red dye solution was allowed to pass through the filter to confirm the leakage point.The filter leakage was immediately observed from the air vent, and the leak was very significant similar to the leakage observed upon receiving the sample.The filter air vent was then observed under a smart scope.It seemed that the media grid in the air vent was penetrated and there was an opening.A review of the device history record (dhr) was performed for the reported lot number, and no abnormalities or non-conformances were noted during the in process or final product inspection.Assembly processes such as sub flow assembly and final assembly in the production which involved with filter were reviewed to identify potential root cause of filter damage.It is unlikely that the puncture mark was originated from easypump ii assembly process as all assembly processes were manually carried out without involving any forms of sharp materials or equipment.Based on the investigation, leakage was observed at the filter.However, the leak was due to the damaged vent media in the air vent.It could not be determined whether there was leakage from the filter air vent before it was damaged.Additionally, review of the production process was unable to find an issue with the manufacturing that could cause this issue.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
EASYPUMP
Common Device Name
PUMP, INFUSION, ELASTOMERIC
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun strabe 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B. BRAUN MELSUNGEN AG
carl-braun strabe 1
melsungen, hessen 34212
GM   34212
Manufacturer Contact
elena reifenstein
901 marcon blvd
allentown, PA 18109
4847197287
MDR Report Key24152571
Report Number9610825-2026-00004
Device Sequence Number9947985
Product Code MEB
UDI-Device Identifier04046964448638
UDI-Public(01)04046964448638(11)250410(17)300401(10)25D10GE561
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K081905
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4540018-02
Device Lot Number25D10GE561
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2026
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date01/22/2026
Supplement Report FDA Received Date02/11/2026
03/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown